Ohio, 2006

Lightning Strike in Ohio, September 30, 2006

September 30, 2006 · NWS PBZ · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 30, 1:18 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Sep 30, 1:18 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
218 PM EDT SAT SEP 30 2006

.SHORT TERM /THROUGH SUN/...
UPPER TROUGH WILL MOVE EASTWARD ACROSS GREAT LAKES TONIGHT AND INTO NEW
ENGLAND SUN. A COUPLE SHORT WAVES WILL ROTATE THROUGH THIS MAIN TROUGH
AND PRODUCE AREAS OF SHOWERS THROUGH SUN MORNING. WIDELY SCATTERED
THUNDERSTORMS ALSO POSSIBLE THIS EVENING, ESPECIALLY OVER WESTERN PART
OF FORECAST AREA, WITH COOLING ALOFT. WILL GO WITH LIKELY AND
CATEGORICAL POPS OVERNIGHT...TAPERING TO CHANCE SUN.
&&

.LONG TERM /SUN NIGHT THROUGH SAT/...
SUN NITE AND MON, SFC RIDGE BUILDS IN BEHIND H5 TROF. TUE BEGINS WITH
SFC HIGH OVER VA AND APPROXIMATELY ZONAL FLOW. FOR WED, A COLD FRONT
SWEEPS DOWN FROM MICHIGAN IN THE NW FLOW. WITH DEWPTS IN MID 50S AND
WIND SHEAR, COULD SEE STRONG TSTMS. BY THU, COLD FRONT IS WELL S OF CWA
AND HI PRESSURE APPROACHES FROM N. H8 TEMPS TOO WARM AND BOUNDARY LYR
WIND TOO NORTHERLY FOR LK EFFECT, SO POPS GO BELOW 10% AND SKIES CLEAR.
FOR FRI AND SAT, UPPER RIDGE AND SFC HI ARE FIRMLY IN CONTROL.
&&

.AVIATION...
UPPER TROUGH WILL MOVE ACROSS GREAT LAKES TONIGHT AND INTO NEW ENGLAND
SUN. BROKEN CEILINGS AROUND 4000 FEET WILL OCCASIONALLY LOWER TO MVFR
IN SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.
EXPECT MAINLY MVFR CONDITIONS OVERNIGHT AND SUN MORNING WITH OCCASIONAL
SHOWERS CONTINUING THROUGH AROUND 14Z.  SOUTH WINDS WILL GUST TO AROUND
20 KT AT TIMES THIS AFTERNOON AND EARLY EVENING, WITH WIND DIRECTION
BECOMING SOUTHWEST OVERNIGHT AND MORE WESTERLY BY MID MORNING SUN.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Sep 30, 2:33 AM EST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 AM EDT SAT SEP 30 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-010745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
333 AM EDT SAT SEP 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL DEVELOP TODAY WITH THE APPROACH OF LOW PRESSURE. THERE
IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH A SLIGHT RISK
THAT THESE STORMS WILL REACH SEVERE LEVELS. THE PRIMARY SEVERE
THREAT WILL BE FROM LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.

15

The radar

The Pittsburgh radar (KPBZ), 74 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Carroll

When
September 30, 4:50 PM EST
Where
Carroll County, Carrollton
Injuries
6 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
40.580, -81.090 (the zone’s center; the record gives no point)

Lightning injured 6 people at a soccer game as they sat in lawn chairs. Some were holding umbrellas. Lightning struck the umbrella of a 37-year old man. He was critically injured. Three other adults and 2 children were slightly injured.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530539.